Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 59, NWS Austin/San Antonio, TX

April 30, 2022Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2022, 6:27 PM CDT for Edwards County, Real County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2022, 6:27 PM CDT (23:27 UTC)
Expired
Apr 30, 2022, 7:30 PM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2495 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

191 
WUUS54 KEWX 302327
SVREWX
TXC137-385-010030-
/O.NEW.KEWX.SV.W.0059.220430T2327Z-220501T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
627 PM CDT Sat Apr 30 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Edwards County in south central Texas...
  Northwestern Real County in south central Texas...

* Until 730 PM CDT.

* At 626 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Barksdale, or 16 miles south of Rocksprings, moving northeast at
  15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Vance, Barksdale, Devil's Sinkhole State Natural Area and Prade
  Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2966 10010 2975 10028 3013 10014 2992 9974
TIME...MOT...LOC 2326Z 207DEG 14KT 2978 10015 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
4 follow-up statements
839 
WWUS54 KEWX 302339
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Sat Apr 30 2022

TXC137-385-010030-
/O.CON.KEWX.SV.W.0059.000000T0000Z-220501T0030Z/
Edwards TX-Real TX-
639 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL EDWARDS AND NORTHWESTERN REAL COUNTIES...

At 639 PM CDT, a severe thunderstorm was located near Vance, or 17
miles southeast of Rocksprings, moving northeast at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Vance, Barksdale, Devil's Sinkhole State Natural Area and Prade
Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2966 10010 2980 10026 3013 10014 2992 9974
      2967 10009
TIME...MOT...LOC 2339Z 232DEG 14KT 2979 10008 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
102 
WWUS54 KEWX 302353
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
653 PM CDT Sat Apr 30 2022

TXC137-385-010030-
/O.CON.KEWX.SV.W.0059.000000T0000Z-220501T0030Z/
Edwards TX-Real TX-
653 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL EDWARDS AND NORTHWESTERN REAL COUNTIES...

At 652 PM CDT, a severe thunderstorm was located over Vance, or 17
miles west of Leakey, moving northeast at 15 mph.

THIS IS A DESTRUCTIVE STORM FOR VANCE.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Vance, Barksdale and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2968 10009 2983 10014 3005 10000 2992 9974
      2969 10006
TIME...MOT...LOC 2352Z 243DEG 13KT 2981 10003 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
795 
WWUS54 KEWX 010004
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
704 PM CDT Sat Apr 30 2022

TXC137-385-010030-
/O.CON.KEWX.SV.W.0059.000000T0000Z-220501T0030Z/
Edwards TX-Real TX-
704 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL EDWARDS AND NORTHWESTERN REAL COUNTIES...

At 703 PM CDT, a severe thunderstorm was located over Vance, or 16
miles southeast of Rocksprings, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Vance, Barksdale and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2968 10009 2983 10014 3005 10000 2992 9974
      2969 10006
TIME...MOT...LOC 0003Z 207DEG 14KT 2985 10001 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
279 
WWUS54 KEWX 010017
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
717 PM CDT Sat Apr 30 2022

TXC137-385-010030-
/O.CON.KEWX.SV.W.0059.000000T0000Z-220501T0030Z/
Edwards TX-Real TX-
717 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL EDWARDS AND NORTHWESTERN REAL COUNTIES...

At 717 PM CDT, a severe thunderstorm was located near Vance, or 16
miles southeast of Rocksprings, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Vance, Barksdale and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2983 10007 3005 10000 2992 9974 2969 10006
TIME...MOT...LOC 0017Z 211DEG 13KT 2989 9998 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:04 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 30, 2:04 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
204 PM CDT Sat Apr 30 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 132 PM CDT Sat Apr 30 2022

Two different weather features will drive the weather in the short
term. The first of these is a cold front currently located from south
of Rocksprings to Kerrville to Blanco to Georgetown. A prefrontal
boundary moved through the morning and helped clear out much of the
cloud cover a bit earlier than expected. The front itself had been
making decent progress to the south and east through the morning, but
has finally begun to slow down as expected. Most of the mesoscale
models show the front becoming stationary very near where it is
currently located before lifting back to the north late tonight. Some
showers have already tried and failed to develop across Bell County
to our north and additional showers and storms are expected this
afternoon thanks to the ample heating the area is now seeing. The
HRRR, depending on the run has shown isolated showers and
thunderstorms along the whole length of the front in our area from
the Rio Grande right through the Austin Metro area. This is supported
by other models, with some like the Texas Tech WRF, lingering showers
and storms late into the overnight in areas like Williamson and Lee
Counties. In addition, the Texas Tech WRF and one or two of the other
mesoscale models show additional shower and possibly thunderstorm
activity across parts of the Rio Grande Plains overnight. Have lower
confidence in this activity, but have maintained a 20 PoP out west to
cover the chance given that the NBM picked up on this activity as
well. Any storms that do develop this afternoon have a chance to
become strong to severe. While shear is limited, which will likely
lead to more pulse type convection (a storm forms, strengthens, then
dies), there is plenty of CAPE around with anywhere between 1500 j/KG
to 2500 j/KG along with fair lapse rates around 7 C/km. Large hail
will be the primary hazard, with damaging winds secondary. One note,
the HRRR does depict some afternoon development along the Serranias
del Burro mountains later today. Typically when upper flow is more
zonal and weak, like it is today, these storms tend to take a hard
right turn and stay in Mexico. It may be a different story on Sunday.
SPC has a band of Marginal Risk area across much of our CWA ahead of
the surface boundary to account for the severe risk.

As mentioned above the front draped across our area this afternoon
will lift back north overnight as a warm front allowing Gulf moisture
to surge northward. Some isolated showers/drizzle may be ongoing
Sunday morning especially across parts of the Hill Country and Rio
Grande Plains. By late in the day an upper level shortwave will
approach West Texas and begin to interact with the dryline to produce
thunderstorms from the Texas Panhandle down to the Big Bend. Storms
should be firing in these areas west of Val Verde county by 4pm, with
the activity working eastward by 6pm lasting into the overnight
hours. Models show a bit of a mixed solution with how storms will
evolve overnight. Most keep activity confined to Val Verde County and
close to the Rio Grande, while a few (notably the NSSL WRF) bring a
few isolated storms close to the HWY 281 corridor during the
overnight hours Sunday into Monday morning. The best atmosphere will
be along the Rio Grande and across West Texas where similar CAPE and
lapse rates to today will be met with better shear (40-50 knots
worth) which should help sustain storms longer tomorrow. There may
also be some Serranias del Burro supercells again tomorrow, and with
the upper flow turning more out of the southwest and increasing
ahead of the main trough they should have a better chance at crossing
into Kinney and Maverick counties late in the day. Models do show
convective parameters decreasing the further east towards HWY 281 and
I-35 corridor which supports the SPC updates to the convective
outlook for their Day 2 which highlights Val Verde county with a
Slight Risk, and generally a line from Leakey to Uvalde to Eagle Pass
westward with a Marginal risk.

Any storms that do form could produce a quick downpour either
Saturday or Sunday with some areas picking up a quick 1/3 to 1 inch
of precipitation while most of the rest of the area remains dry.
Afternoon highs will range from the low 80s to near 90 each day -
cooler where cloud cover sticks around and warmer in places that see
more sunshine.

&&

.LONG TERM...
(Monday through Friday)
Issued at 132 PM CDT Sat Apr 30 2022

Our stretch of active weather will look to continue into the month
of May as several key features act to focus showers and scattered
thunderstorms over the CWA this week.

On Monday, remnant showers and thunderstorms from overnight
convection may be moving through the CWA, generally from west to
east by midday then through the eastern zones by mid afternoon. At
this time, severe storms are not anticipated but SPC does have a Day
3 Marginal Risk for portions of the Southern Edwards Plateau and the
western Hill Country. Primary threats would be large hail and
damaging winds, but the threat appears to be highly conditional at
this time. Once the 500mb shortwave moves through Monday afternoon,
we should remain under largely west-southwesterly mid-level flow
into the day on Tuesday.

Our next weather maker should arrive by midweek, Wednesday/Thursday,
as an upper-level low deepens over the central Rockies. This will
act to send at least one and maybe even a couple of shortwave
disturbances through South-Central Texas Wednesday and Thursday.
Wednesday may provide the best threat for scattered thunderstorms as
the southern branch of the 300mb jet sets up over central Texas,
placing much of South-Central Texas within the favorable right
entrance region. Model forecast soundings indicate rich boundary
layer moisture with dewpoints surging into the mid to upper 60s and
even some lower 70s sprinkled in over the Coastal Plains on
Wednesday. One item of note is the very steep mid-level lapse rates
depicted by the GFS Wednesday evening, which would be quite
favorable for a severe threat, given modest instability and
favorable deep-layer shear over the Hill Country and the Rio Grande
Plains (30-50 kts). One more item of note is the fairly high PWATs
that will be in place over much of the area by midweek. If storms
can grow upscale, locally heavy rainfall is possible. Obviously,
we'll take pretty much anything we can get at this point, as much of
the region remains within D2 to D4 drought.

Beyond Thursday, the region may transition into a bit of a
northwesterly flow regime, but models differ on the evolution of the
pattern at this time. We should be able to keep rain chances in the
forecast though through much of this upcoming week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sat Apr 30 2022

Skies continue to clear at the TAF sites as the pre-frontal boundary
has helped erode the cloud cover through the late morning hours. Some
residual clouds around SAT and DRT should lift over the next hour or
so.

The big question for this TAF package will be just how far south
the front gets in the short term. The front is currently along a line
from ECU (Rocksprings) to T82 (Fredericksburg) to RYW (Lago Vista).
Behind the front at AQO (Llano) winds are out of the north around 10
knots. Visible satellite show a thin line of cumulus along the front
but radar shows little to no precipitation at this point. If the
front continues to advance south it will reach AUS between 19z and
20z and could bring about a northerly wind shift. Mesoscale models
hang up the front basically where it is currently located through the
afternoon though. Have kept more of an easterly wind at AUS to split
the difference, but TAF updates may be needed if the front continues
to sag south.

Regardless of where the front is mesoscale models do show some
isolated showers and storms developing along it this afternoon so
have introduced VCTS into the TAFs at AUS for late this afternoon and
evening. Other than the front, the typical spring time pattern of
overnight MVFR and possibly IFR cigs returns between 06z and 08z at
all TAF sites and should remain through the mid-to-late morning on
Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  70  85 /  30  20  30  40
Austin Bergstrom Intl Airport  68  87  70  86 /  30  20  20  40
New Braunfels Muni Airport     69  87  71  87 /  10  20  20  30
Burnet Muni Airport            66  85  69  83 /  20  30  30  50
Del Rio Intl Airport           72  86  72  91 /  20  30  50  30
Georgetown Muni Airport        66  86  70  85 /  20  30  20  40
Hondo Muni Airport             69  89  71  87 /  20  20  40  50
San Marcos Muni Airport        69  87  70  86 /  20  20  20  30
La Grange - Fayette Regional   70  87  72  88 /  20  20  10  20
San Antonio Intl Airport       70  87  71  84 /  10  20  30  40
Stinson Muni Airport           72  89  73  89 /  10  20  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Treadway
Long-Term...Morris
Aviation...Treadway
Hazardous weather outlook, Apr 30, 5:57 AM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
557 AM CDT Sat Apr 30 2022

TXZ171>173-183>194-202>209-217>225-228-011100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
557 AM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

One or two widely scattered thunderstorms are possible this
afternoon and evening across the Edwards Plateau and Texas Hill
Country. If storms can form they may be on the strong side with
large hail and damaging winds the main hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe thunderstorms are possible again late
Sunday afternoon and evening for areas generally along and west of
a Del Rio to Rocksprings line. The main severe weather concerns
will be damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 30, 4:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             2 SW HUTTO              30.53N 97.56W
04/30/2022  U1.75 INCH       WILLIAMSON         TX   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&
Local storm report, Apr 30, 4:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             HUTTO                   30.55N 97.54W
04/30/2022  E1.25 INCH       WILLIAMSON         TX   PUBLIC

&&

MB
Special weather statement, Apr 30, 5:32 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT Sat Apr 30 2022

TXZ173-302300-
Williamson TX-
532 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of east central
Williamson County through 600 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or near Granger, moving east at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Granger, Granger Dam, Laneport, Hoxie, Waterloo, Sandoval and Hare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 9728 3074 9727 3063 9722 3061 9742
      3073 9748 3078 9740
TIME...MOT...LOC 2232Z 249DEG 10KT 3070 9738

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

RUNYEN
Local storm report, Apr 30, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 W COUPLAND            30.47N 97.47W
04/30/2022  E1.00 INCH       WILLIAMSON         TX   PUBLIC

            LOTS OF DIME TO QUARTER SIZED HAIL REPORTED
            FROM THE BRUSHY CREEK RV PARK. DELAYED
            REPORT, TIME ESTIMATED BY RADAR.

&&
Special weather statement, Apr 30, 6:00 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
600 PM CDT Sat Apr 30 2022

TXZ173-302315-
Williamson TX-
600 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of east central
Williamson County through 615 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Granger Dam, or 10 miles northeast of Taylor, moving east at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Granger Dam, Laneport, Sandoval, Hare and Hoxie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 9722 3062 9735 3072 9734 3073 9727
TIME...MOT...LOC 2259Z 279DEG 11KT 3066 9728

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

RUNYEN
Special weather statement, Apr 30, 6:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CDT Sat Apr 30 2022

TXZ184-185-010000-
Edwards TX-Real TX-
621 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of south central
Edwards and southwestern Real Counties through 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barksdale, or 18 miles south of Rocksprings, moving northeast at 15
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Vance, Barksdale and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 10011 2975 10027 3006 10010 2980 9975
TIME...MOT...LOC 2320Z 219DEG 15KT 2975 10014

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:14 PM CDTSpecial Weather StatementEWXWilliamson46 min
Apr 30, 4:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 5:08 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson22 min
Apr 30, 5:32 PM CDTSpecial Weather StatementEWXWilliamson28 min
Apr 30, 6:00 PM CDTSpecial Weather StatementEWXWilliamson15 min
Apr 30, 6:21 PM CDTSpecial Weather StatementEWXReal39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.